Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 19, 2022, 1:53 PM MST for 6 counties in Arizona. It took effect at Mar 20, 2022, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2022, 1:53 PM MST (20:53 UTC)
- In effect from
- Mar 20, 2022, 11:00 AM MST
- Expired
- Mar 20, 2022, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4010 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS85 KTWC 192053 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 153 PM MST Sat Mar 19 2022 AZZ151-152-154-201315- /O.UPG.KTWC.FW.A.0003.220320T1800Z-220321T0200Z/ /O.NEW.KTWC.FW.W.0004.220320T1800Z-220321T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 153 PM MST Sat Mar 19 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER IN PORTIONS OF FIRE WEATHER ZONES 151, 152, AND 154...... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southern portion of fire weather zone 151. Southern and eastern fire weather zone 152. Lower and middle elevation of southern fire weather zone 154. * TIMING...11 AM until 7 PM. * WINDS...Southwest to west 20 to 25 mph, with gusts to 40 mph. Higher gusts possible, especially along the Arizona New Mexico border. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
994 WWUS85 KTWC 201146 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 446 AM MST Sun Mar 20 2022 AZZ151-152-154-210200- /O.CON.KTWC.FW.W.0004.220320T1800Z-220321T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 446 AM MST Sun Mar 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER IN PORTIONS OF FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...Southern portion of fire weather zone 151. Southern and eastern fire weather zone 152. Lower and middle elevation of southern fire weather zone 154. * TIMING...11 AM until 7 PM. * WINDS...Southwest to west 20 to 25 mph, with gusts to 40 mph. Higher gusts possible, especially along the Arizona New Mexico border. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
254 WWUS85 KTWC 210147 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 647 PM MST Sun Mar 20 2022 AZZ151-152-154-210300- /O.EXP.KTWC.FW.W.0004.000000T0000Z-220321T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 647 PM MST Sun Mar 20 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR GUSTY WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... Gusty, west to northwest winds will continue this evening but with RH values rising well above critical thresholds, the Red Flag Warning has been allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 19, 3:10 AM MST, 10 hours 43 minutes earlier.
Area forecast discussion, Mar 19, 3:10 AM MST, 10 hours 43 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 310 AM MST Sat Mar 19 2022 .SYNOPSIS...A beautiful Saturday before a weather system brings gusty winds Sunday and Monday and a chance of precipitation Sunday afternoon into Monday morning. After a cool down on Monday, high temperatures will be warming to well above normal levels by the end of next week. && .DISCUSSION...Satellite imagery this morning showed a clear sky across SE Arizona as of this writing with an area of mid to high level clouds over srn CA/wrn AZ. These clouds will move across the area today. Highs today will be around 2 to 6 degrees warmer than yesterday. The above mentioned clouds are associated with an upper level trof that move inland along the west coast today. This system will continue to move east across the wrn CONUS tonight into tomorrow, initially tightening up the pressure gradient for breezy to locally windy conditions tomorrow afternoon that could produce areas of blowing dust. Fire weather concerns are addressed in the fire weather section below. This system will also bring a chance of precipitation to the area later Sunday afternoon into early Monday morning. QPF values will be rather light, mostly less than a tenth of an inch, with light snow accumulations above 7000 feet. The area will be on the back side of above mentioned system on Monday. Gusty NW will prevail across most of the area Monday with the strongest winds occurring in the Upper Gila River Valley. Winds will be borderline wind advisory in this area Monday. Much cooler with highs Monday 15 to 20 degrees cooler than what occurs today. Warming trend from Tuesday through Friday under building high pressure aloft. && .AVIATION...Valid through 20/12Z. SKC to start off with the overall trend during this valid period being an increase in mid to high level clouds AOA 18k ft MSL. SFC wind less than 10 kts thru 19/17z then WLY/SWLY 8-12 kts with ocnl gusts to 20 kts thru 20/02z then terrain driven less than 10 kts thru the end of the valid pd. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The main concern is the possibility of critical fire weather conditions Sunday. Elevated fire weather is possible across most of the area, but critical for areas generally southeast and east of Tucson. A Fire Weather Watch is in effect for these areas. Expect southwest to west 20-foot winds of 15-25 mph, with gusts nearing 40 mph. RH will be in the 10-15% range. The strongest winds will be during the afternoon when the cold front passes through the area. Winds will remain elevated with a chance for isolated/scattered showers and a thunderstorm or two Sunday evening, but RH will rise into the 15-30% range by late afternoon or early evening. So peak RFW conditions will be late morning through late afternoon. Gusty NW winds possible Monday afternoon on the back side of departing system. The strongest winds are expected to occur in the Gila River Valley. After a brief cooldown Monday, temps rapidly warm into the middle and end of next week. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday evening for AZZ151-152-154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.